MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BALLOON

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BALLOON
Model Number OE-A60
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information no type of intervention done to the patient as a result of the event.This balloon was included with the following products: eg34-j10u_q006nz0015 no malfunction of the endoscope (eg34-j10u) has been reported.The sterilization expiration date for this balloon was 31-may-2024, 3.5 months exceeded.Pentax medical states that the sterilization period for target balloons is two years.Based on the investigation, tests for product function, deterioration of the packaging material, and biological risks were conducted and confirmed that the criteria were met during the following period for each test.Product function: four years and six months package integrity: three years and three days biological risks: three years and one month based on the above results, it was determined that even if endoscopic examination was performed using a balloon 3.5 months after the sterilization deadline, the results were within the acceptable period for product function, deterioration of packaging materials, and biological risk tests, and therefore this complaint did not lead to a hazardous situation.Also, the expiration of the sterilization of this balloon was reported at the time of product installation and was not used for examination.Therefore, it was determined that a hazardous situation does not occur and harm does not occur due to this event.Dhrs were reviewed based on the lot numbers of the balloons, and no deviation or nonconformity was found.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.9610877-2024-00083_oe-a51_1021012_expired balloons in box.9610877-2024-00084_oe-a60_unknown_expired balloons in box._oe-a60_1011062_expired balloons in box.
 
Event or Problem Description
B3:not known for the exact date, we just know the year the complaint was sent in to manufacturer.Based on the initial report, 3 new eus scopes have expired balloons in their box.Description of any actions taken: submitted request to make sure when eus scopes are sent out, balloons are not expired.This event occurred at the time of during installation.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report.G6: follow up #1.H2: if follow-up, what type? h3: device evaluated by manufacture.Additional information: d4: primary unique device identifier (udi) #.H4: device manufacture date.Evaluation summary: hra (health hazard evaluation and health risk assessment) was performed.Regarding the reported complaints, endoscopy was performed using a balloon that had exceeded its sterilization expiration date by up to 1.5 months.Based on the results of the tests of product function, deterioration of packaging materials, and biological risk, it was confirmed that there were no problems with product efficacy and safety during the concerned period.In addition, a total of 27 balloons with expired sterilization dates were used for endoscopy, but there were no reports of patient health hazards.Based on the above investigation results, pentax medical re-evaluated whether mdr was necessary and determined that mdr was not necessary.The dhr review confirmed the endoscope was manufactured pentax medical manufactured on 18-may-2023 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 22-may-2023.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.9610877-2024-00083_oe-a51_(b)(6)_expired balloons in box.9610877-2024-00084_oe-a60_unknown_expired balloons in box.9610877-2024-00085_oe-a60_(b)(6)_expired balloons in box.

Brand Name
PENTAX
Common Device Name
BALLOON
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key20208592
Report Number9610877-2024-00085
Device Sequence Number7858377
Product Code ODG
UDI-Device Identifier04961333248827
UDI-Public(01)04961333248827(11)230518
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K200090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberOE-A60
Device Lot Number1011062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown